Alert archive / North Dakota / Flash Flood Warnings in 2001
Flash Flood Warning 10, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jul 31, 2001, 5:27 AM CDT for McKenzie County, North Dakota. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 31, 2001, 5:27 AM CDT (10:27 UTC)
- Expired
- Jul 31, 2001, 7:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McKenzie County, ND
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KBIS 311030 FFWISN NDC053-311230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILLISTON ND ISSUED BY BISMARCK ND 427 AM MDT TUE JUL 31 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA * UNTIL 630 AM MDT(730 AM CDT) * AT 427 AM MDT(527 AM CDT)...WEATHER SERVICE DOPPLER RADAR INDICATED THAT 3 TO 5 INCHES OF RAIN HAD FALLED OVER RURAL SOUTHERN MCKENZIE COUNTY...AND THAT ADDITIONAL THUNDERSTORM ACTIVITY MAY BRING ANOTHER HALF INCH OF RAIN BETWEEN NOW AND 730 AM CDT. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4783 10388 4739 10397 4737 10319 4783 10322 RSL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:00 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 31, 3:00 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT TUE JUL 31 2001 MODELS SHOW A VERY ACTIVE AND DYNAMIC PATTERN FOR THE SHORT TERM. THIS MORNING A SHORT WAVE IN THE SOUTHWEST FLOW ALOFT IS PUSHING SHOWERS AND THUNDERSTORMS NORTH ACROSS THE REGION. THE LEADING EDGE IS ENCOUNTERING THE MOST UNSTABLE AIR...AND A LOW LEVEL JET IS AIDING SEVERE THUNDERSTORM DEVELOPMENT ON THE EASTERN EDGE OF THE FORECAST AREA. MEANWHILE THE MAIN SHORT WAVE WITH A CLOSED LOW IS RACING EAST ACROSS THE NORTHERN ROCKIES. IT WILL GIVE VERY HIGH POPS TO THE NORTHWEST THIS AFTERNOON AND TO THE NORTH CENTRAL EARLY TONIGHT. THEN THE FLOW TRENDS ZONAL AS HUGE HIGH PRESSURE OVER THE 7SOUTHERN STATES RIDGES NORTH INTO THE NORTHERN PLAINS. THE PREVIOUS FORECAST OF A 3 DAY DRY PERIOD STILL LOOKS GOOD. .BIS...NONE. LM
In the hours before
Special weather statement, Jul 31, 2:16 AM CDT, 3 hours 11 minutes before
NDZ001-009-017-311015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 215 AM CDT SUN JUL 29 2001 AT 215 AM CDT LOCAL RADAR INDICATED A LINE OF DEVELOPING THUNDERSTORMS ENTERING SOUTHERN MCKENZIE COUNTY MOVING NORTHEAST AT 30 MPH. THESE STORMS ARE EXPECTED TO PUSH THROUGH MCKENZIE COUNTY INTO WILLIAMS AND DIVIDE COUNTIES LATER THIS MORNING. GUSTY WINDS TO 30 MPH AND LIGHT TO MODERATE PRECIPITATION CAN BE EXPECTED WITH THESE STORMS. ASSID
Local storm report, Jul 31, 3:00 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT TUE JUL 31 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 AM LINTON ND 58 MPH TSTM GUST
07/31/01 EMMONS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1248 AM STRASBURG ND 60 MPH TSTM GUST
07/31/01 EMMONS REPORTED BY LAW
ENFORCEMENT OFFICIAL. 3
TO 4 INCH TREE LIMBS
DOWN.
0210 AM MONTPELIER ND 60 MPH TSTM GUST
07/31/01 STUTSMAN REPORTED BY COOPERATIVE
OBSERVER.
TURNERSpecial weather statement, Jul 31, 3:35 AM CDT, 1 hour 52 minutes before
NDZ023-025-034>037-045>048-050-051-310900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 335 AM CDT TUE JUL 31 2001 THE SEVERE THUNDERSTORM WATCH FOR SOUTH CENTRAL NORTH DAKOTA7 HAS BEEN CANCELLED. THE STORMS HAVE WEAKENED AND MOVED OUT OF THE AREA. LM
Special weather statement, Jul 31, 3:45 AM CDT, 1 hour 42 minutes before
NDZ003>005-011>013-018>023-025-031>037-040>048-050-051-310900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT TUE JUL 31 2001 THE FLASH FLOOD WATCH WHICH WAS IN EFFECT FOR SOUTHWEST AND CENTRAL NORTH DAKOTA HAS EXPIRED. THE HEAVY RAIN PRODUCING STORMS HAVE DIMINISHED AND ARE NO LONGER A THREAT. LM
Special weather statement, Jul 31, 4:29 AM CDT, 58 minutes before
NDZ001-009-017-311229- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 429 AM CDT TUE JUL 31 2001 AT 429 AM CDT LOCAL RADAR INDICATED A LINE OF THUNDERSTORMS IN MCKENZIE AND SOUTHERN WILLIAMS COUNTIES MOVING NORTHEAST AT 30 MPH. THESE STORMS ARE EXPECTED TO PUSH THROUGH MCKENZIE AND WILLIAMS COUNTIES INTO DIVIDE COUNTY LATER THIS MORNING. GUSTY WINDS TO 30 MPH...DANGEROUS LIGHTNING AND MODERATE TO HEAVY PRECIPITATION~ CAN BE EXPECTED AT TIMES WITH THESE STORMS. ASSID
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:17 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 43 min |
| Jul 31, 12:35 AM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 55 min |
| Jul 31, 1:54 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 51 min |
| Jul 31, 8:01 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 59 min |
Nearby
Flash Flood Warnings in North Dakota, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.